Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 27, 2018, 3:11 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2018, 3:11 PM EST (20:11 UTC)
- Expired
- Dec 27, 2018, 8:46 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
280 WHUS73 KIWX 272011 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 311 PM EST Thu Dec 27 2018 LMZ043-046-280415- /O.UPG.KIWX.SC.Y.0079.000000T0000Z-181229T2100Z/ /O.NEW.KIWX.GL.W.0018.181227T2011Z-181228T0300Z/ /O.NEW.KIWX.SC.Y.0080.181228T0300Z-181229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 311 PM EST Thu Dec 27 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SATURDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect until 10 PM EST this evening. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 10 PM this evening to 4 PM EST Saturday. The Small Craft Advisory is no longer in effect. * WINDS...Southeast 20 to 25 knots with gusts to 40 knots this afternoon. Shifting out of the southwest 15 to 25 knots on Friday...veering northwest 10 to 20 knots late Friday night into Saturday. * WAVES...2 to 4 feet...building to 3 to 6 feet on Friday and 4 to 8 feet late Friday night into Saturday before subsiding to 2 to 4 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
286 WHUS73 KIWX 280146 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 846 PM EST Thu Dec 27 2018 LMZ043-046-281000- /O.CAN.KIWX.GL.W.0018.000000T0000Z-181228T0300Z/ /O.EXT.KIWX.SC.Y.0080.181228T0146Z-181229T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 846 PM EST Thu Dec 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Gale Warning. * WINDS...Southeast 15 to 25 knots with gusts to 30 knots diminishing to 10 to 20 knots with gusts to 25 knots overnight. Shifting out of the southwest 15 to 25 knots with gusts to 30 knots on Friday...veering northwest 10 to 20 knots late Friday night into Saturday. * WAVES...2 to 4 feet building to 3 to 6 feet early Friday...then building to 5 to 8 feet occasionally to 10 feet by early Friday evening...then subsiding to 3 to 5 feet Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 27, 2:47 PM EST, 24 minutes earlier.
Area forecast discussion, Dec 27, 2:47 PM EST, 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 247 PM EST Thu Dec 27 2018 .SYNOPSIS... Issued at 245 PM EST Thu Dec 27 2018 Periods of rain and windy conditions will continue into tonight with temperatures rising into the upper 40s and low 50s. Drier air will filter in behind a cold front tomorrow with temperatures falling back into the upper 30s to mid 40s by late in the day. Light lake effect showers and drizzle will be possible Friday night into early Saturday morning. This will be followed by dry and seasonable conditions for the remainder of the weekend. && .SHORT TERM...(This Evening through Friday) Issued at 245 PM EST Thu Dec 27 2018 Widespread/wind driven rain this afternoon within warm/moist conveyor belt (preceding an Upper Midwest low pressure system) will trend more showery tonight as mid level dry slot overspreads. Held with likely (60-70 PoPs) for most of the night as low level trough/moisture axis swings through under this dry slot with 925 mb dewpoints reaching 10-12 C in perturbed sw flow. Windy otherwise with temps on the rise into the upper 40s and mid 50s. A few lingering areas of drizzle/light showers Friday morning should be followed by a dry afternoon as initial shot of low level dry/cool advection filters east. A few breaks in the cloud cover not out of the question later Friday morning/afternoon, especially southern and eastern zones, with temps gradually falling during this time. && .LONG TERM...(Friday Night through Thursday) Issued at 245 PM EST Thu Dec 27 2018 Trailing secondary trough axis and weak vorticity maxima will pivot through the area Friday night into early Saturday. This weak forcing in tandem with some lake enhancement (850 mb temps drop to near -10C) support going mid chance PoPs across mainly northern portions of the forecast area during this time. Moisture above the -10C level remains questionable in fcst soundings and time height cross sections, so could see drizzle mix in with any light snow showers/flurries. Little/if any accumulations or impacts are expected regardless. The rest of the weekend (Sat PM into Sun) continues to look quiet with seasonable temps as low level ridging builds in under confluent flow aloft. Models over the last 24 hours have come into better agreement with the ECMWF in absorbing deeper moisture northeast into the region by later Sunday night/Monday. This occurs as renewed longwave troughing into the Northern Rockies/Plains kicks leftover shortwave energy over the Four Corners toward the Lower Lakes and OH Valley. Model thermal profiles once again favor rain, though heavier totals and any hydro issues likely focus to the south-southeast across the Lower OH/TN Valleys. Arctic front still on track to bring a transient shot of cold air and lake effect snow chances for the middle of the next (Tue-Wed). && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1158 AM EST Thu Dec 27 2018 Conditions have started to deteriorate at the terminals as showers spread northeastward. Categories have already fallen to MVFR for KSBN and KFWA will follow by 18Z. A drop to IFR is expected at both terminals as a warm front propagates northward across IN this afternoon. Shower activity should diminish after 00Z as a 700mb dry layer works in from the southwest. Strong low level winds will prolong LLWS concerns well into the overnight hours tonight. Ceilings improve back to MVFR during the late morning hours but a return to VFR looks outside of this forecast window. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 PM EST Saturday for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 27, 2:13 PM EST, 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 213 PM EST Thu Dec 27 2018 INZ003-004-MIZ077-078-281915- La Porte-St. Joseph IN-Berrien-Cass MI- 213 PM EST Thu Dec 27 2018 /113 PM CST Thu Dec 27 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Southerly winds will gust between 35 and 45 mph at times this afternoon into this evening. This may create difficult driving conditions for high profile vehicles. Unsecured outdoor objects may be blown around as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for light lake effect snow showers Friday night. Much colder arctic air will begin to move into our region around Tuesday or Wednesday next week. Lake effect snow showers and wind chills around zero are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-281915- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash- Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 213 PM EST Thu Dec 27 2018 /113 PM CST Thu Dec 27 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Southerly winds will gust between 35 and 45 mph at times this afternoon into this evening. This may create difficult driving conditions for high profile vehicles. Unsecured outdoor objects may be blown around as well. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Much colder arctic air will begin to move into our region around Tuesday or Wednesday next week. Wind chills in the single digits to around zero are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-281915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 213 PM EST Thu Dec 27 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Conditions hazardous to small craft are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions hazardous to small craft are expected to continue into Friday evening. Hazardous conditions will likely develop again next week behind an arctic cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:44 PM EST | Wind Advisory | IWX | Cass, Elkhart, Fulton, Grant, Huntington, LaGrange and 8 more | 6 hr |
| Dec 27, 3:11 PM EST | Small Craft Advisory | IWX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.